Jump to content

Recommended Posts

Hello everyone, I was prescribed Ativan up to 3mg per day as needed for anxiety 3 years ago. My doctor didn’t tell me they were addictive so I went along year after year medicating myself even for the least bit of anxiety. About Sept, 2017 I started experiencing tolerance withdrawal  at the same time I was starting to take care of my dad after heart surgery, my mom with Alzheimer’s and my own family including 2 special needs kids. I knew something was wrong but I didn’t know what was wrong or what to do about it. I was taking 1mg Ativan at night to help me sleep and 1/2mg during the day because it made me feel calm. I stopped taking the 1/2mg am dose because I just forgot to take it and when I remembered to take it it made me feel tired and I could take care of my parents/family if I was tired. I went through hell for a month then saw my doctor about it. He said I was experiencing tolerance withdrawal and that I shouldn’t have cut out my am dose all of a sudden. I cut down another 10% of my pm dose and started having worse withdrawals like extreme sweating, shaking, anxiety and tinnitus. I researched Tolerance withdrawal and Ativan withdrawal and decided to ask my doctor for liquid Ativan and told him I wanted to start my taper with just a 5% reduction. Since then, I’ve heard of people having greater success with a lower reduction of 2% at a time. My tinnitus causes me a lot of anxiety and insomnia so I don’t want to taper to much right now but I do want to get off Ativan. I think I can be patient for another year but not more than that. I think maybe I need to go longer than a year? I’m just going to start and see how it goes but should I start now at 5% or lower? I appreciate any advice. Thank you - jokeonme

Oct. 2017 reduced 1.5mg Ativan to 1mg

Dec. 2017 reduced 1mg dose by 10%

Jan. 2018 dry cut approx 80% at night 10% in am

Jan. 2018 holding at these dosages

Jan. 2018 prescribed liquid A. - no T. schedule 

Link to comment
  • ChessieCat changed the title to jokeonme: 3 months of tapering Ativan
  • Administrator

Hi, Jokeonme.

 

Welcome to Surviving Antidepressants.

 

I'm a bit confused by what is in your signature. You have "Jan. 218 dry cut approx 80% at night 10% in am" - what is your dose in milligrams? I can't tell if "approx 80%" means an 80% cut or if you're now on 80% of what you started out on. Same type of confusion with the "10% in am". Please also write your morning dose out in milligrams. 

 

Are you on any other medications or any supplements? If so, please list them in your signature. 

 

We have a members-only benzo forum, so please go ahead and start a thread for yourself there. 

 

Members-only benzo forum

 

You may be experiencing interdose withdrawal due to Ativan's short half life, so once you have a thread set up in the benzo forum, we can discuss ways of dealing with that, along with answering questions about the best taper rate to use. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy